New Mexico, 2006Strong Wind in New Mexico, September 22, 2006
September 22, 2006 · NWS ABQ · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 22, 9:45 AM MST, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 22, 9:45 AM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1045 AM MDT FRI SEP 22 2006
.UPDATE...
HAVE DECIDED TO HOIST A WIND ADVISORY GENERALLY ALONG AND SOUTH OF
THE INTERSTATE 40 CORRIDOR AND ALONG/EAST OF THE CENTRAL MTN CHAIN.
GRADIENT ALOFT REMAINS STRONG THIS MORNING AS NEXT UPPER LEVEL LOW
CONTINUES TO ROTATE AROUND LONG WAVE TROUGH INTO THE FOUR CORNERS
REGION. ONE AMDAR SOUNDING TAKING OFF FROM THE ABQ SUNPORT NOTED A
50KT 700MB WIND. THESE STRONG WINDS SHOULD MIX DOWN TO THE SURFACE
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...GENERALLY ALONG AND
SOUTH OF INTERSTATE 40 WHERE CLOUD COVER HAS A LESSER EFFECT. WITH
850-500MB LAPSE RATES PUSHING 6.5-7.0 C/KM ACROSS THE SOUTHEAST...
EXPECT 25 TO 35 MPH SFC WINDS WITH GUSTS APPROACHING 45 OR 50 MPH.
ALTHOUGH SOME LOCALES MAY BE MARGINAL...WILL SIDE ON THE ERROR OF
CAUTION AND ISSUE AN ADVY WHICH WILL BE EFFECTIVE FROM NOON THRU 6
PM. WINDY CONDITIONS ARE ALSO EXPECTED ACROSS THE WEST CENTRAL AND
SOUTHWEST MTS...BUT WILL LEAVE THEM OUT AND COVER WITH NOWCASTS AS
SPEEDS SHOULD REMAIN NEAR/BELOW CRITERIA.
IN ADDITION...WILL UPDATE ZONES TO INCREASE CLOUD COVER ACROSS THE
NW ZONES AND LOWER MAX TEMPS. HAND SURFACE ANALYSIS INDICATING THE
COLD FRONT IS PUSHING THROUGH THE NORTHWEST PLATEAU AND PROGGED TO
INVADE THE REMAINDER OF THE CWA THIS AFTERNOON/EVENING. WILL WATCH
TO SEE IF SFC WINDS BEHIND BOUNDARY ARE ENHANCED BY VIRGA...MAINLY
WITHIN THE RIO GRANDE VALLEY. WOULD NOT BE SURPRISED IF REPORTS OF
TRACE TO TWO INCHES OF SNOW ARE NOTED ABOVE 9500 FEET TODAY ACROSS
THE WRN SLOPES OF THE NRN MOUNTAINS ALONG THE CO BORDER. DPORTER
&&
.PREV DISCUSSION 255 AM MDT FRI SEP 22 2006...ANOTHER UPR LVL LOW
PRESSURE TROF/CLOSED LOW IS DROPPING INTO THE GREAT BASIN ATTM. THIS
WILL DROP ACROSS THE NORTHERN MOUNTAINS OF NEW MEXICO BY LATE
AFTERNOON AND EARLY EVENING. HAVE TAKEN A GOOD LOOK AT WINDS...AND
ATTM HAVE CONCLUDED THAT A FEW LOCATIONS COULD REACH ADVISORY
CRITERIA FOR AN HOUR OR TWO...BUT WILL NOT BE LONG ENOUGH OR
WIDESPREAD ENOUGH TO JUSTIFY ANOTHER WIND ADVISORY TODAY. WILL
CONTINUE INSTEAD WITH ANOTHER SPS PRODUCT MENTIONING WINDS AND
POTENTIAL FOR HIGH MOUNTAIN SNOWS AND SNOW LEVEL DROPPING TO AROUND
7500 FEET BY SATURDAY MORNING ACROSS THE NORTHERN MOUNTAINS.
STRONGEST WINDS TODAY WILL BE ALONG THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN WERE DOWNSLOPE CONDITIONS WILL AID IN MIXING AND AN
INCREASE IN WIND SPEEDS.
ANOTHER TROF DROPS ACROSS THE STATE SATURDAY NIGHT AND EARLY SUNDAY
MORNING. AN UPPER LEVEL RIDGE BEGINS TO BUILD OVER THE STATE LATE
SUNDAY INTO THE EARLY PORTIONS OF NEXT WEEK...SO AREA WILL SEE A
GRADUAL WARMUP BY LATE WEEKEND INTO EARLY NEXT WEEK. BY MID WEEK A
SYSTEM MOVING ACROSS THE STATE BREAKS DOWN THIS RIDGE AND BRINGS
ANOTHER CHANCE OF PRECIP TO THE STATE BY MID WEEK. LATE NEXT WEEK AND
INTO THE EXTENDED FORECASTS...AREA WILL BE IN NORTHWEST FLOW ALOFT.
HAVE NOT MADE ANY MAJOR CHANGES TO THE NEAR TERM OR THE EXTENDED
FORECAST.
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR NMZ005-NMZ010-
NMZ011-NMZ012-NMZ013-NMZ016-NMZ017-NMZ018-NMZ019-NMZ020-NMZ021-
NMZ026.
&&
16/46
Hazardous weather outlook, Sep 22, 5:00 AM MST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI SEP 22 2006
NMZ001>021-026-231200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT FRI SEP 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
STRONG AND GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN TODAY. WEST WINDS OF 20 TO 30 MPH WITH
GUSTS TO 45 MPH WILL BE POSSIBLE IN MANY AREAS...HOWEVER A FEW
LOCATIONS WILL SEE WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
ESPECIALLY IN THE WIND PRONE AREAS ALONG THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN. BE AWARE THAT STRONG WINDS MAY CREATE AREAS
OF REDUCED VISIBILITY IN BLOWING DUST. IN ADDITION...HIGH MOUNTAIN
SNOWS WILL ACCOMPANY THIS WEATHER SYSTEM NEAR THE COLORADO BORDER.
SNOW LEVELS WILL GENERALLY BE ABOVE 8500 FEET THROUGH THE DAY
TODAY...BUT COULD FALL TO AS LOW AS 7500 FEET BY SATURDAY MORNING AS
SNOW SPREADS SOUTHWARD ACROSS THE NORTHERN MOUNTAINS AND POSSIBLY
INTO THE CHUSKAS AND WEST CENTRAL MOUNTAINS. HIKERS AND CAMPERS
SHOULD REMAIN ALERT TO THE LATEST WEATHER FORECASTS BEFORE VENTURING
OUT INTO THE BACK COUNTRY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.
16
Strong Wind, Capitan/Northern Sacramento Mountains / Sc Lincoln
- When
- September 22, 12:30 PM MST
- Where
- Capitan/Northern Sacramento Mountains / Sc Lincoln forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
High winds broke large limbs and toppled several trees onto houses and power lines in the Ruidoso area.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Kentucky, September 22 to 23, 20064 deaths · $1.1 million · 1 in hail · 24 events
- Tornado in Missouri, September 22, 20065 injured · $7.0 million · F4 · 1 event
- Tornado in Illinois, September 22, 20062 injured · $500,000 · F3 · 1 event
- Tornado in Alabama, September 22, 20063 injured · $1.5 million · F2 · 1 event
- Tornado in Illinois, September 22, 20061 injured · $800,000 · F2 · 1 event
- Hail and Damaging Winds in Arkansas, September 22, 20061 death · 1 injured · $2,000 · 1.25 in hail · 8 events
- Rip Current in North Carolina, September 22, 20061 death · 1 event
- Strong Wind in Texas, September 22, 20061 death · $3,000 · 1 event
- Tornado in Missouri, September 22, 2006$150,000 · F2 · 1 event
- Tornado in Missouri, September 22, 20062 injured · $1.5 million · F1 · 1 event
- Tornado in Alabama, September 22, 2006$75,000 · F2 · 1 event
- Flash Flooding and Hail in Arkansas, September 22 to 23, 2006$3.7 million · 1.75 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533671.